MAUDE Adverse Event Report: AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number S-45-080-120-P6
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Incorrect anatomy.Evaluation summary: visual inspections were performed on the returned device.The deployment issue and stent elongation was not confirmed.The tip detachment was confirmed.It should be noted that the supera instruction for use states: the supera peripheral stent system is indicated to improve luminal diameter in the treatment of patients with symptomatic de novo or restenotic native lesions or occlusions of the superficial femoral artery and / or proximal popliteal artery.It could not be determined if using the supera in the tibial artery caused or contributed to the difficulties.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other incidents.The investigation determined the reported difficulties were due to case circumstances.It is likely that the distal sheath of the supera delivery system was entrapped or bent in the anatomy such that the ratchet was unable to engage the stent properly preventing it from fully releasing.The stent elongation and tip detachment was the result of retracting the delivery system with the partially deployed stent into the introducer sheath.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right anterior tibial artery.Following pre-dilatation, an attempt to implant a 4.5x80mm supera peripheral stent in a 2.5mm size vessel was made; however, the stent elongated over 10% from outside the procedure sheath.The thumb slide was retracted and the tip separated when the stent system was being removed, but it remained in the procedure sheath.The system was removed as a unit under fluoroscopy.The procedure was successfully completed with manual pressure.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7334415
Report Number2024168-2018-01760
Device Sequence Number16339148
Product Code NIP
UDI-Device Identifier08975370026252
UDI-Public08975370026252
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Catalogue NumberS-45-080-120-P6
Device Lot Number6092761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2018
Initial Report FDA Received Date03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1